It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-21-2013, 04:57 PM   #1
Member
(female)
 
Join Date: Nov 2012
Posts: 58
Cira HB User
Rebif - Injection site redness

For those of you who use/have used Rebif, how long did the redness around the injection site last? I started nearly two weeks ago (I start the 22 mcg shots tomorrow) & I still have a red mark from my first injection. It isn't painful, bruised or swollen, but I have a quarter-sized red mark that hasn't faded or reduced any in size since day 1. Is that normal?

Right now, I can see that red mark from every injection I've done thus far. I've tried all of the tips & tricks that the nurse showed me. I've used arnica faithfully (thanks, Nikki). I've injected both manually & with the autoinjector. Nothing seems to make a difference. I'm doing well in general on the drug so far & the sites feel ok...they're just red. Anyone else experience this?

 
Reply With Quote
Old 02-21-2013, 05:54 PM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,752
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Rebif - Injection site redness

Cira, I had one on my body every day of my 6 years on Rebif. As long as they are not itchy, swollen or look infected, its actually normal. If you DONT use arnica, wait and see how bad they get!

The one thing that I did learn, was if I injected alittle less deeply, so if you hold the needle by hand, and dont push against the skin as far, try to keep 1/8 of the bottom of the needle from actually touching the skin, BUT make sure the medicine is getting below the skin layer- it helps alittle....also, with the autoinjector, if you turn the setting down, so that it doesnt go quite so deep, it helps.

Other than that, welcome to Rebif. I wound up trying to do my shots in areas where no one could see them, but bikini season just wasnt the same! Dermablend, is a waterproof coverup which helps to cover the marks if you ever need it...its sold in better department stores.

Im sorry that I dont have better news for you, but definately try not pushing quite so hard on the injection and keeping the needle from going so deep- it does seem to help alittle.

How are you feeling on the Rebif, anyway? Any real side effects?
Nikki
__________________
RRMS- dx 05

Last edited by MSNik; 02-21-2013 at 05:55 PM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-24-2013, 12:05 PM   #3
Member
(female)
 
Join Date: Nov 2012
Posts: 58
Cira HB User
Re: Rebif - Injection site redness

Thanks, Nikki. I figured it was no big deal, but I couldn't believe the redness has lasted so long. I'm actually not terribly worried about them looking bad, either. I wasn't bikini material before the Rebif. And hubby looks right past the marks. Good thing love is blind!

I adjusted the depth when I did Friday's injection. I think it helped, but we'll see. It definitely felt better, at least. So far, I'm doing just fine on the Rebif. I did notice very mild flu-like symptoms after my first injection. I did it during the day on the nurse's recommendation (easier to monitor for allergic reactions if I'm not sleeping) and I felt a little achy, but it was really no big deal. I worked that day without a problem. I haven't had any side effects since the first 2 injections & none on Friday when I titrated up to the 22 mcg. So far, so good.

 
Reply With Quote
Old 02-24-2013, 03:43 PM   #4
Senior Member
(female)
 
Join Date: May 2011
Location: NY, NY
Posts: 142
KingBaxter HB UserKingBaxter HB UserKingBaxter HB UserKingBaxter HB User
Re: Rebif - Injection site redness

Hi Cira,

I've been on rebif since 6/2011. The red marks do stay for a while. I use Arnica (thanks to Nikki also!) and that does help a bit. It also makes it easier to rub the spot after injecting. The nurse that came out from ms lifelines told me to rub for 2 minutes which may also help a bit. I never quite make it that long...

Good luck to you!

 
Reply With Quote
Old 02-24-2013, 05:02 PM   #5
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,752
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Rebif - Injection site redness

Cira, glad to hear that you are okay...Ive been thinking about you. Now, if you are going to get the flu like symptoms, will be the time. From 22 to 44 is when I first experienced them...and they werent fun. Aleve, better than Tylenol or Motrin for me (and it lasts 12 hours) really helped the most. They do stop- and they only last about 6-8 hours post injection- so keep that in mind. A few months from now, it will all be over.

Glad to hear my Arnica advice is working !!!

Nikki
__________________
RRMS- dx 05

 
Reply With Quote
Old 02-25-2013, 04:35 AM   #6
Member
(female)
 
Join Date: Sep 2012
Location: San Diego CA
Posts: 79
texas71 HB User
Re: Rebif - Injection site redness

I have been on Rebif since Nov. I still have red spots ; just got my Arnica( thanks Nikki) . I take Aleve and I do my injections just before bed

 
Reply With Quote
Old 02-25-2013, 11:13 AM   #7
Member
(female)
 
Join Date: Nov 2012
Posts: 58
Cira HB User
Re: Rebif - Injection site redness

Thanks, everyone. I also do my injections just prior to bedtime. I did the first one earlier in the day just to monitor for allergic reactions, then switched to bedtime. I haven't actually been taking my Aleve because I haven't needed it and don't want to take anything I don't need. I have it on hand, though, because I know I will be needing it soon. I'd rather wait until that day/night comes, though... I do massage the injection site afterwards & have been making an extra effort to try to get to 2 minutes. KingBaxter - like you, I find it hard to make it that long. Two minutes is a LONG time when you're just sitting there, massaging one little spot.

Slightly off-topic, but... The kids in my house have become fascinated with watching me do my injections. My youngest is 2, so he doesn't get it at all, but my oldest is 6. We also have my best friend & her two girls, ages 8 & almost 4, staying with us right now. All 3 of the older kids are fascinated by watching me do the injections. I welcome it, actually. It has become a learning opportunity for them. I never want this to be a scary thing for them, so I'm fine with them being there while I give myself my injections.

Nikki - Thanks for thinking of me. I wasn't around much for a little while. I had a few days that were pretty bad MS-wise, which was a real bummer, given that I'd been feeling considerably better after the Solu-Medrol. I think I've levelled out again, though...Maybe I've finally found my new baseline. At least I'm doing pretty well on the Rebif so far. I am definitely a believer in the arnica. I have a HUGE bruise on my arm from the blood draw they did at the MS clinic 2 weeks ago, and the arnica is definitely helping that go away faster.

 
Reply With Quote
Old 02-25-2013, 11:31 AM   #8
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,752
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Rebif - Injection site redness

Cira,
Glad to hear things are going well. I had 3 stepchildren, who I actually adopted at the time I started Rebif. They were 3,6 and 12 at the time. I also made it a learning experience for them and now, 9 years later, Im glad I did. They know when not to push me too hard (with the begging and the pleas), they understand fatigue and how my illness affects me. And, it doesnt affect me badly for the most part, but its good to know they "get it" when I feel exhausted.

Last week, I smacked my thigh on something....when I took my clothes off I found a bruise the size of a grapefruit! It was already turning dark and purple.I started using arnica on it immediatly, 3 days later, it was completely gone. Amazing stuff!

My mom recently broke her foot, and her entire foot was bruised. She was taking arnica by tablet (sublingual) and also using the gel- it didnt heal the break, but it sure made it look alot better! Keep using it...the red Rebif spots ( I always called them my bulls eyes) are so much worse when you dont use it!

Glad you are finding your new baseline. This gets easier with time, I promise! Youre doing so well. I knew you would- but its good to hear it from you!
Nikki
__________________
RRMS- dx 05

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (998), MSNik (525), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!